MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 4NARROW / RIGHT; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR CEMENTED PS SIZE 4NARROW / RIGHT; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.07.2214R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 13 october 2017 the patient match department provided a process review reporting as follows: our analysis of the planning process of this case found no deviations from the standard procedures.Each step has been performed correctly.On 19 october 2017 the medical affairs director performed a clinical evaluation and commented as follows: partial revision of primary cemented tka after 3 years.A fixed, ultra-congruent tibial baseplate was replaced with a thicker insert and a stemmed implant.The primary implantation appears to have very pronounced posterior slope of the tibial component and a lateral shift; these conditions may result in (posterior, probably) instability of the joint, depending on ligament conditions and patient activity and fitness.We have no information as to the conditions that led to this particular placement.There is no reason to suspect a faulty implant at the origin of the problem.Batch reviews performed on 17 october 2017.Lot 156165: (b)(4) items manufactured and released on 28 january 2016.Expiration date: 2021-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-primary tibial insert ps fixed size 3/10mm, code 02.07.0310psf, lot.160590 (k090988) (b)(4) items manufactured and released on 24 may 2016.Expiration date: 2021-05-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-primary tibial tray fixed cemented size 3 right, lot.164077 (k090988) (b)(4) items manufactured and released on 15 september 2016.Expiration date: 2021-09-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.On 20 october 2017 the r&d project manager performed a visual inspection of the explanted components and commented as follows: - femoral component: some residual cement can be noted on the internal surface of the femoral component, mainly in the distal part.Several dents and scratches can be noted on the articular surface of the component.They were mainly caused during the attempt to explant the component.In fact, they can't be seen in the picture of the component not explanted yet.- tibia component: no residual cement can be seen on the distal surface of the explanted component.It is something usual to be seen on explanted component, since the cement is a filler and not an adhesive.Degree of finishing of the distal surface of the component seems to be in compliance with the specification required.- tibia insert: no relevant considerations related to the event can be done from visual inspection of the explanted component.Conclusion: from visual inspection there is no evidence that may lead us relate the event to a faulty device.
 
Event or Problem Description
The patient came in complaining of stiffness.The surgeon determined the cement (non-medacta product) did not adhere to the implants.The surgeon revised the femur, insert and tibial tray.The surgery was completed successfully.

Brand Name
GMK-PRIMARY FEMUR CEMENTED PS SIZE 4NARROW / RIGHT
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6965216
Report Number3005180920-2017-00597
Device Sequence Number11048384
Product Code JWH
UDI-Device Identifier07630030820991
UDI-Public07630030820991
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2021
Device Catalogue Number02.07.2214R
Device Lot Number156165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR